Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 11, 2015, 6:43 PM EDT for 4 counties in North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 6:43 PM EDT (22:43 UTC)
- Expired
- May 11, 2015, 7:31 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS52 KRAH 112243
SVRRAH
NCC093-125-153-165-112345-
/O.NEW.KRAH.SV.W.0037.150511T2243Z-150511T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HOKE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 643 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR HOFFMAN...OR 12 MILES SOUTH
OF SOUTHERN PINES...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...HOFFMAN...
WHISPERING PINES...PINEBLUFF...FOXFIRE...TAYLORTOWN AND VASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3493 7956 3504 7962 3516 7964 3516 7962
3517 7963 3523 7956 3526 7934 3523 7918
3503 7916 3491 7948
TIME...MOT...LOC 2243Z 235DEG 11KT 3502 7948
$$
264 follow-up statements
466
WWUS52 KRAH 112300
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT MON MAY 11 2015
NCC093-125-153-165-112345-
/O.CON.KRAH.SV.W.0037.000000T0000Z-150511T2345Z/
HOKE NC-MOORE NC-SCOTLAND NC-RICHMOND NC-
700 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL HOKE...SOUTHERN MOORE...NORTHEASTERN SCOTLAND AND
NORTHEASTERN RICHMOND COUNTIES...
AT 659 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED NEAR ABERDEEN...OR 7 MILES SOUTH OF
SOUTHERN PINES...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...HOFFMAN...
WHISPERING PINES...PINEBLUFF...FOXFIRE...TAYLORTOWN AND VASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3493 7956 3504 7962 3516 7964 3516 7962
3517 7963 3523 7956 3526 7934 3523 7918
3503 7916 3491 7948
TIME...MOT...LOC 2259Z 228DEG 15KT 3507 7941
$$
26559
WWUS52 KRAH 112309
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT MON MAY 11 2015
NCC153-165-112317-
/O.CAN.KRAH.SV.W.0037.000000T0000Z-150511T2345Z/
SCOTLAND NC-RICHMOND NC-
709 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND AND
NORTHEASTERN RICHMOND COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3499 7939 3506 7948 3507 7957 3507 7958
3509 7958 3512 7957 3515 7961 3517 7962
3517 7963 3523 7956 3526 7934 3523 7918
3503 7916 3495 7936
TIME...MOT...LOC 2307Z 215DEG 14KT 3514 7933
$$
NCC093-125-112345-
/O.CON.KRAH.SV.W.0037.000000T0000Z-150511T2345Z/
HOKE NC-MOORE NC-
709 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN HOKE AND SOUTHERN MOORE COUNTIES...
AT 707 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED NEAR ASHLEY HEIGHTS...MOVING NORTHEAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...WHISPERING PINES...
PINEBLUFF...FOXFIRE...TAYLORTOWN...VASS AND ASHLEY HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3499 7939 3506 7948 3507 7957 3507 7958
3509 7958 3512 7957 3515 7961 3517 7962
3517 7963 3523 7956 3526 7934 3523 7918
3503 7916 3495 7936
TIME...MOT...LOC 2307Z 215DEG 14KT 3514 7933
$$
26403
WWUS52 KRAH 112323
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT MON MAY 11 2015
NCC093-125-112345-
/O.CON.KRAH.SV.W.0037.000000T0000Z-150511T2345Z/
HOKE NC-MOORE NC-
723 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL HOKE AND SOUTHEASTERN MOORE COUNTIES...
AT 720 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED 8 MILES EAST OF SOUTHERN PINES...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE... FORT BRAGG MILITARY RESERVATION AND
SURROUNDING MAINLY RURAL PORTIONS OF NORTHERN HOKE COUNTY AND
SOUTHEASTERN MOORE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3499 7939 3506 7948 3506 7951 3525 7938
3526 7934 3523 7918 3503 7916 3495 7936
TIME...MOT...LOC 2320Z 243DEG 14KT 3514 7926
$$
26713
WWUS52 KRAH 112331
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT MON MAY 11 2015
NCC093-125-112340-
/O.CAN.KRAH.SV.W.0037.000000T0000Z-150511T2345Z/
HOKE NC-MOORE NC-
731 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOKE AND SOUTHEASTERN
MOORE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM OVER NORTHEASTERN HOKE COUNTY
AND NORTHWESTERN CUMBERLAND COUNTY.
LAT...LON 3499 7939 3506 7948 3506 7951 3525 7938
3526 7934 3523 7918 3503 7916 3495 7936
TIME...MOT...LOC 2328Z 235DEG 11KT 3516 7923
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:15 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 11, 3:15 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT MON MAY 11 2015 .SYNOPSIS...THE REMNANTS OF TROPICAL CYCLONE ANA WILL TRACK NORTHEAST INTO VIRGINIA THIS AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON AND EVENING. COOL HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH MID-WEEK. && .NEAR TERM /TONIGHT/... AS OF 315 PM MONDAY... WEAKENING REMAINS OF TC ANA WILL CONTINUE TO MOVE NORTHEASTWARD INTO SOUTHEAST VA THIS AFTERNOON AND EVENING WITH AN EXPECTED INCREASE IN ACCELERATION AS SW FLOW ALOFT STRENGTHENS IN ADVANCE OF A MID/UPPER LEVEL TROUGH MOVING NORTHEASTWARD INTO THE MID/UPPER VALLEY. IN THE WAKE OF TC ANA EXITING THE AREA...MODERATE DESTABILIZATION OF 2000-2500 J/KG PER SPC MESOANALYSIS HAS DEVELOPED IN RESPONSE TO STEEP LOW-LEVEL LAPSE RATES ATOP A SEASONABLY MOIST BOUNDARY LAYER FEATURING BL DEWPOINTS IN THE UPPER 60S TO LOWER 70S. FORCING FOR ASCENT THIS AFTERNOON AND EVENING LOOKS TO BE DRIVEN BY TWO SEPARATE WEAK FEATURES...1)ALONG SHALLOW CONVERGENCE ATTENDANT TO A DEVELOPING SURFACE TROUGH IN THE LEE OF THE MOUNTAINS AND 2) A WEAK UPPER LEVEL DISTURBANCE OVER SW NC/SC. INITIALLY...EXPECT CONVECTION TO BE CONFINED TO THE WESTERN PIEDMONT AND SANDHILLS/SOUTHERN COASTAL PLAIN WHERE THE SUPPRESSIVE INFLUENCE OF SUBSIDENCE ON THE WESTERN PERIPHERY OF TC ANA'S REMNANTS WILL NO LESS. GIVEN WEAK FORCING...EXPECT CONVECTION TO BE LARGELY DIURNAL IN NATURE...AND THUS EXPECT MUCH OF THE ACTIVITY TO DROP OFF QUICKLY AFTER SUNSET. HOWEVER...THE LATEST HRRR SUGGEST INITIAL STORMS OUT WEST COULD PERSIST THROUGH MIDNIGHT AS THEY WORK SLOWLY EASTWARD INTO THE COASTAL PLAIN. HAVE EXTENDED SMALL CHANCE POPS THROUGH 05- 06Z. WRT TO SEVERE WX...WEAK DEEP LAYER SHEAR OF 10-15 KTS WILL PRECLUDE A MORE ORGANIZED THREAT. HOWEVER...GIVEN MODERATE INSTABILITY AND DCAPE ~1000J/KG CANNOT RULE OUT AN ISOLATED SEVERE STORM CAPABLE OF PRODUCING LOCALIZED WIND DAMAGE....ESPECIALLY IN THE WEST IN PROXIMITY TO DRIER AIR. UNDER PARTLY TO MOSTLY CLOUDY MID AND HIGH CLOUDS...EXPECT MILD OVERNIGHT LOWS IN THE UPPER 60S TO NEAR 70. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 315 PM MONDAY... MID AND UPPER LEVEL FLOW REALLY FLATTENS OUT...BECOMING WESTERLY ON TUESDAY AS THE WELL REMOVED UPPER TROUGH TRAVERSE THE UPPER GREAT LAKES/NEW ENGLAND. ATTENDANT SURFACE LOW TRACKING THROUGH SE CANADA WILL DRAG A COLD FRONT THROUGH THE AREA BETWEEN 18Z TUESDAY IN THE WEST TO 00 TO 03Z IN THE EAST. GUIDANCE SUGGESTS BL DEWPOINTS WILL BE APT TO MIX OUT A BIT...ESPECIALLY OVER THE WESTERN PIEDMONT TUESDAY AFTERNOON. THE WESTERLY COMPONENT ALOFT AND LACK OF SUPPORT ALOFT WILL TEND TO SUPPRESS CONVECTION ACROSS A LARGE CHUNK OF THE FORECAST WITH CONVECTION MOST APT TO FIRE ACROSS EASTERN PIEDMONT AND COASTAL PLAIN(I-95 CORRIDOR)...WHERE LINGERING LOW-LEVEL MOISTURE AND STRONG INSOLATION COULD SUPPORT MODERATE TO STRONG DESTABILIZATION OF 2000-3000 J/KG OF SBCAPE. WRT TO SEVERE POTENTIAL...DEEP LAYER SHEAR MAY BE MARGINALLY BETTER THAN TODAY... BUT NOT BY MUCH...PARTICULARLY IN THE EAST. THUS A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED WIND DAMAGE MAY DEVELOP ACROSS THE EASTERN PIEDMONT/COASTAL PLAIN AREAS. LOW-LEVEL THICKNESSES WILL BE MORE REPRESENTATIVE OF MID TO LATE JUNE AS OPPOSED TO EARLY MAY. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...WHICH WOULD BE THE FIRST TIME WE REACHED 90 DEGREES AT KRDU AND KFAY. SKIES SHOULD CLEAR OUT TUESDAY EVENING/NIGHT WITH CAA DRIVING OVERNIGHT LOWS. LOWS RANGING FROM MID 50S NW TO LOWER 60S SE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE GREAT LAKES WEDNESDAY THROUGH THURSDAY...BEFORE SHIFTING OFFSHORE THURSDAY NIGHT INTO FRIDAY. AT THE SAME TIME...MID LEVEL RIDGING WILL BUILD OVER THE AREA FROM THE EAST. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION...RESULTING IN A PERIOD OF DRY WEATHER AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS. AS THE SURFACE HIGH CONTINUES TO SHIFT OFFSHORE ON FRIDAY...MOISTURE WILL BEGIN TO RECOVER ON THE BACK SIDE OF THE HIGH. HOWEVER...THE MID LEVEL RIDGING WILL STICK AROUND FOR A WHILE LONGER WHICH MAY PREVENT WIDESPREAD CONVECTION. AS OF NOW...IT APPEARS THE BEST CHANCE OF A SHOWER OR STORM WILL BE ACROSS THE WESTERN PIEDMONT ON FRIDAY AND SATURDAY...WITH CHANCES SPREADING EAST (AND INCREASING) SUNDAY INTO MONDAY AS MOISTURE AND INSTABILITY INCREASES EVEN MORE. TEMPS WILL GRADUALLY WARM EACH DAY...WITH HIGHS GENERALLY IN THE MID 80S AND OVERNIGHT LOWS IN THE MID 60S BY EARLY NEXT WEEK. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 130 PM MONDAY... 24-HR TAF PERIOD: AS ANA'S REMNANTS CONTINUES TO LIFT NORTHEAST... AWAY FROM THE AREA...OUTSIDE OF ISOLATED TO WIDELY SCATTERED CONVECTION...EXPECT PREDOMINATELY VFR CONDITIONS THIS AFTERNOON AND EVENING. A STEADY 5 TO 10KT SWLY BREEZE OVERNIGHT IN ADVANCE OF A COLD FRONT APPROACHING FROM THE WEST SHOULD PRECLUDE ANY FOG DEVELOPMENT OVERNIGHT/EARLY TUESDAY MORNING. ADDITIONALLY...GIVEN MOIST LOW-LEVELS COULD SEE SOME SUB-VFR STRATUS EARLY TUESDAY MORNING...ESPECIALLY AT KFAY WHERE BETTER LOW-LEVEL MOISTURE IS EXPECTED. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONTAL PASSAGE THROUGH THE AREA TUESDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF RDU. LOOKING AHEAD: EXPECT DRY VFR CONDITIONS TUESDAY NIGHT THROUGH FRIDAY ASSOCIATED WITH COOL HIGH PRESSURE BUILDING OVER THE AREA. THE HIGH WILL PUSH OFFSHORE ON FRIDAY. SOUTHERLY RETURN FLOW ON THE WESTERN PERIPHERY OF THE HIGH WILL BRING AN INCREASE LIKELIHOOD OF SUB-VFR CONDITIONS IN MORNING FOG AND/OR STRATUS ALONG WITH A CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS LATE FRIDAY NIGHT AND INTO THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT/CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL
Hazardous weather outlook, May 11, 4:50 AM EDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 450 AM EDT MON MAY 11 2015 NCZ021>023-038>040-073>076-083-084-120900- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 450 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE WESTERN PIEDMONT LATE THIS AFTERNOON AND EVENING. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ANY STORM THAT DEVELOPS COULD BRIEFLY BECOME SEVERE WITH A PRIMARY THREAT OF DAMAGING WINDS IN ADDITION TO EXCESSIVE AMOUNTS OF DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-024>026-041-120900- PERSON-GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-WAKE- 450 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ011-027-028-042-043-077-078-085-086-088-089-120900- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 450 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING SOUTHEAST THROUGH CENTRAL NORTH CAROLINA TUESDAY AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, May 11, 6:39 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT MON MAY 11 2015
NCZ075-084>086-112345-
RICHMOND NC-MOORE NC-HOKE NC-SCOTLAND NC-
639 PM EDT MON MAY 11 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND... SOUTHERN MOORE...HOKE AND NORTHERN SCOTLAND COUNTIES
UNTIL 745 PM EDT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN A CLUSTER FROM NEAR HAMLET TO NEAR
HOFFMAN...MOVING OR DEVELOPING TO THE NORTH AND EAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...RAEFORD...PINEHURST...HAMLET...
ABERDEEN...HOFFMAN...PINEBLUFF...ELLERBE AND FOXFIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3487 7988 3491 7985 3498 7987 3501 7990
3504 7988 3507 7991 3512 7993 3510 7998
3515 8000 3518 7985 3516 7962 3517 7962
3519 7966 3523 7966 3522 7922 3517 7910
3491 7911 3485 7955 3481 7974 3481 7986
TIME...MOT...LOC 2236Z 249DEG 8KT 3487 7967 3500 7948
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:39 PM EDT | Special Weather Statement | RAH | Hoke, Richmond | 66 min |
| May 11, 7:02 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson, Wayne | 58 min |
| May 11, 7:56 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 49 min |
| May 11, 7:58 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.